Alert archive / Georgia / Heavy Snow Warnings in 2008
Heavy Snow Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this heavy snow warning at Mar 7, 2008, 4:27 PM EST for 6 counties in Georgia. It took effect at Mar 8, 2008, 4:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2008, 4:27 PM EST (21:27 UTC)
- In effect from
- Mar 8, 2008, 4:00 AM EST
- Expired
- Mar 8, 2008, 3:07 AM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 604 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 072127 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 427 PM EST FRI MAR 7 2008 ...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND SATURDAY MORNING... GAZ001>005-011-080530- /O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ /O.NEW.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA- 427 PM EST FRI MAR 7 2008 ...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM SUMMERVILLE TO DALTON TO CHATSWORTH. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD SEE SNOW ACCUMULATIONS OF 2 INCHES OR MORE BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ006>009-015-016-080530- /O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/ /O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 427 PM EST FRI MAR 7 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CUMMING TO CLEVELAND TO HIAWASSEE. THE WINTER STORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA IS NO LONGER IN EFFECT. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ012>014-019>022-030-080530- /O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 427 PM EST FRI MAR 7 2008 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO CUMMING TO CLEVELAND TO HIAWASSEE. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID- ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS42 KFFC 080320 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 PM EST FRI MAR 7 2008 ...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND SATURDAY MORNING... GAZ001>005-011-081130- /O.CON.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA- 1020 PM EST FRI MAR 7 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD SEE SNOW ACCUMULATIONS OF 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON...ESPECIALLY IN HIGHER TERRAIN. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ GAZ006>009-012>016-019>022-030-081130- /O.CON.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 1020 PM EST FRI MAR 7 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY. A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S. TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID- ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID- ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW ACCUMULATIONS UP TO 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES SATURDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS42 KFFC 080807 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST SAT MAR 8 2008 ...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS MORNING... GAZ001>005-011-081700- /O.CAN.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/ /O.EXA.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA- 307 AM EST SAT MAR 8 2008 ...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON. MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW. AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE. AS A RESULT...THE HEAVY SNOW WARNING FOR NORTHWEST GEORGIA HAS BEEN CANCELLED AND REPLACED WITH A SNOW ADVISORY THAT IS IN EFFECT UNTIL 1200 PM EST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GAZ012>014-019>022-030-080915- /O.CAN.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 307 AM EST SAT MAR 8 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE SNOW ADVISORY. A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON. MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW. AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE. ONLY A FEW SNOW FLURRIES OR LIGHT SNOW SHOWERS ARE EXPECTED DURING THE MORNING HOURS ACROSS THE NORTHERN SUBURBS OF ATLANTA AS THE UPPER SYSTEM IS NOW EXPECTED TO TRACK TOO FAR TO THE NORTHWEST TO ALLOW FOR ANY SIGNIFICANT SNOW. SNOWFALL AMOUNTS SHOULD RANGE FROM A TRACE TO A DUSTING. CONSEQUENTLY...THE SNOW ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR THESE AREAS HAS BEEN CANCELLED. $$ GAZ006>009-015-016-081700- /O.CON.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/ FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 307 AM EST SAT MAR 8 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON. MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW. AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE. LATER DURING THE MORNING AS THE SURFACE LOW TRACKS TOWARD THE MID- ATLANTIC...NORTHWEST UPSLOPE WINDS AND LINGERING LOW-LEVEL MOISTURE SHOULD RESULT IN SCATTERED SNOW SHOWERS ACROSS THE NORTH CENTRAL AND NORTHEAST GEORGIA AREA...PARTICULARLY AT THE HIGHER ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. A DUSTING TO ONE- HALF OF SNOW WILL BE POSSIBLE AS A RESULT. THUS...THE SNOW ADVISORY PREVIOUSLY ISSUED FOR THIS AREA REMAINS IN EFFECT UNTIL 1200 PM EST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 19
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heavy snow warning went out at Mar 7, 4:16 PM EST, 11 minutes earlier.
Area forecast discussion, Mar 7, 4:16 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EST FRI MAR 7 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FACING DIFFICULT FORECAST FOR THE NEXT 24 HOURS WITH THE POSSIBILITY OF STRONG STORMS DEVELOPING LATER THIS AFTERNOON/EVENING...AND THE POSSIBILITY OF MEASURABLE SNOW LATE TONIGHT INTO SATURDAY MORNING. MODELS SIMILAR WITH SURFACE LOW LIFTING ACROSS NORTH CENTRAL GEORGIA THIS AFTERNOON/EVENING ...PULLING A COLD FRONT ACROSS THE CWA. LOOK FOR SOME REDEVELOPMENT OF SHOWERS/TSTORMS THIS AFTERNOON/EVENING AS THE FRONT MOVES THROUGH...WITH SOME STRONG STORMS POSSIBLE ACROSS CENTRAL GEORGIA WHERE BEST INSTABILITY EXPECTED. SURFACE LOW PROGD TO MOVE INTO THE CAROLINAS AFTER MIDNIGHT AS THE CLOSED UPPER LOW BEGINS TO MOVE INTO THE TN VALLEY REGION. WRAP AROUND MOISTURE BEGINS TO WORK INTO NORTHWEST GA LATE TONIGHT AS MUCH COLDER AIR FILTERS INTO THE STATE BEHIND THE FRONT. MODELS SIMILAR WITH SNOW ACCUMULATIONS ACROSS THE NORTH WHERE WE COULD SEE AMOUNTS AROUND 2 INCHES ACROSS EXTREME NORTHERN COUNTIES...AND UP TO AN INCH AS FAR SOUTH AS NORTHERN METRO ATLANTA. PLAN TO ISSUE HEAVY SNOW WARNING FOR EXTREME NORTHWEST WITH SNOW ADVISORY FOR MUCH OF THE REST OF THE NORTH GEORGIA FOR LATE TONIGHT AND SATURDAY MORNING. SHOULD SEE SNOW SHOWERS TAPPER OFF TO FLURRIES DURING THE AFTERNOON AND WILL END ALL PRECIP BY SATURDAY NIGHT. HIGH PRESSURE BUILDS ACROSS THE COUNTY WARNING AREA SATURDAY NIGHT INTO SUNDAY WITH A DRY FORECASTING CONTINUING THROUGH THE REST OF THE SHORT TERM PERIOD. MODELS SIMILAR WITH TEMPS DROPPING INTO THE 30S ACROSS THE NORTH WITH 40S ACROSS CENTRAL SECTIONS WITH LITTLE RECOVERY ANTICIPATED SATURDAY. MUCH COLDER SATURDAY NIGHT WITH 20S EXPECTED ACROSS MUCH OF THE CWA. SOME MODERATION OF TEMPS SUNDAY WITH HIGHS GETTING BACK INTO THE 50S AND 60S. .LONG TERM /MONDAY THROUGH FRIDAY/... HIGH PRESSURE REMAINS DOMINANT OVER THE AREA MONDAY BEFORE SHIFTING OFF THE SOUTHEAST U.S. COAST TUESDAY. LATEST GFS SHOW SOME INCREASE IN MOISTURE TUESDAY AFTERNOON INTO WEDNESDAY AS A WEAK IMPULSE SKIRTS ACROSS THE TN VLY REGION. BETTER CHANCE FOR PRECIP THURSDAY INTO FRIDAY AS A COLD FRONT APPROACHES FROM THE WEST. TEMPS CONTINUE TO MODERATE THROUGH THE PERIOD WITH HIGHS BACK ABOVE NORMAL LEVELS BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 41 47 30 57 35 / 70 30 0 5 5 ATLANTA 36 39 28 56 38 / 70 30 0 5 5 BLAIRSVILLE 38 38 24 53 30 / 70 70 0 5 5 CARTERSVILLE 36 39 25 55 31 / 70 50 0 5 5 COLUMBUS 42 50 31 62 37 / 60 10 0 5 5 GAINESVILLE 37 41 26 56 36 / 70 50 0 5 5 MACON 47 49 28 62 33 / 60 10 0 5 5 ROME 36 39 31 59 35 / 70 50 0 5 5 PEACHTREE CITY 37 41 28 58 31 / 70 30 0 5 5 VIDALIA 50 55 27 60 31 / 50 10 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 4 AM TO 12 PM EST SATURDAY FOR THE FOLLOWING ZONES: BARTOW...CHEROKEE...DAWSON...FANNIN...FLOYD...FORSYTH... GILMER...GORDON...LUMPKIN...PICKENS...POLK...TOWNS...UNION... WHITE. HEAVY SNOW WARNING FROM 4 AM TO 12 PM EST SATURDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...MURRAY...WALKER... WHITFIELD. WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA. && 49
Hazardous weather outlook, Mar 7, 10:45 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EST FRI MAR 7 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1045 AM EST FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ACCUMULATING SNOW IS POSSIBLE FOR EXTREME NORTH GEORGIA LATE TONIGHT. .SYNOPSIS... SURFACE LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS ACROSS MAINLY CENTRAL GEORGIA FROM ABOUT COLUMBUS TO MACON SOUTH THIS AFTERNOON AND EVENING. ACCUMULATING SNOW WILL BE POSSIBLE OVER EXTREME NORTH GEORGIA LATE TONIGHT. FOR MORE INFORMATION...SEE THE LATEST WINTER STORM STATEMENT. .DISCUSSION... CAPES OF LESS THAN 1000 WITH LIFTED INDICES OF ZERO TO MINUS -2 CAN BE EXPECTED ACROSS CENTRAL GEORGIA. ALSO...A WEAKENING LOW LEVEL JET WILL BE CLOSE TO THIS AREA AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINTER WEATHER WILL CONTINUE INTO SATURDAY MORNING ACROSS EXTREME NORTH GEORGIA. ALSO...VERY WINDY CONDITIONS WILL DEVELOP SATURDAY. FOR MORE INFORMATION ON THE WINDY CONDITIONS...SEE THE LATEST WIND ADVISORY STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BDL
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:42 AM EST | Winter Storm Watch | FFC | Catoosa, Chattooga, Dade, Fannin, Gilmer, Lumpkin and 6 more | 12 hr |
| Mar 7, 4:51 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 38 hr |
| Mar 7, 4:27 PM EST | Snow Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 14 more | 20 hr |
Nearby
Heavy Snow Warnings in Georgia, 2008Every heavy snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.